Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Have Lupus. Have constant pain. Taken Percocet. Steps to relief?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 8456 Questions
I have Lupus (SLE) and I have constant pain all over. I have taken Percocet and it seems to help, but my doctor will only give me a months worth of the medicine. I was wondering what steps I need to do to get relief.
Posted Sun, 3 Nov 2013 in Lupus
Answered by Dr. Michelle Gibson James 47 minutes later
Brief Answer:
medication for break though pain can be used

Detailed Answer:
HI, thanks for using healthcare magic

Percocet is a combination of oxycodone and paracetamol. Because it contain an opiate (oxycodone), there are usually monthly reviews at least for the few months after the medication is initiated.

After the first 6 to 8 months then it is usually up to the physician to determine how much he or she is willing to prescribe.

The reason for this is the opiate. The prescription of opiates is strictly regulated because of the potential for abuse by some persons though others use it without any issues at all.

If the percocet is not relieving your pain to a sufficient extent at the dose prescribed then your doctor can add medication to help with any breakthough pain that you are experiencing.
This may be an non opioid or opioid medication. Example of a non opioid is ketamine.

The use of other pain treatment modalities may also be helpful. These include methods such as physiotherapy, occupational therapy and cognitive behavioural therapy (to change the thoughts and actions that may occur due to the pain and increase coping mechanisms).

The other option would be to visit a pain management specialist for management of your pain. He or she would know how to best manage your symptoms.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor